Hail, Coahoma
- When
- March 29, 10:30 PM CST to 10:35 PM CST
- Where
- Coahoma County, Clarksdale
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.200, -90.583
Twenty-seven cars in a car lot were damaged by the hail.
5 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 29, 3:11 PM CST, 7 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CST FRI MAR 29 2002 EXTENSIVE LOW CLOUDS ACROSS THE MID SOUTH CONT TO INHIBIT CONVECTION OVR THE MID SOUTH. LAPS ANALYSIS DOES SHOW CAP WEAKENING OVR NE AR JUST IN ADVANCE OF THE FRONT. CAP WL CONT TO WEAKENING THIS AFTN AND STORMS WL CONT TO DEVELOP ALONG THE FRONT...PERHAPS EVENTUALLY EVOLVING INTO A LINE THAT MOVES E/SE ACRS THE CWFA DURING THE EVENING. CURRENTLY...LIFTED INDICES OF -4 TO -6 WITH CAPES APPROACHING 3000 J/KG AND DEWPOINTS IN THE MID 60S SW OF MEM. INSTABILITY AND MOISTURE IS IN PLACE...THE CAP JUST NEEDS TO BE BROKEN. OF COURSE THIS WOULD BE EASIER IF THE UPPER SUPPORT WERE MORE IMPRESSIVE...INSTEAD WE WL HAVE TO RELY ON THE LIFTING IN ADVANCE OF THE SFC FNT. WL MENTION POSSIBILITY OF A FEW SEVERE STORMS IN ALL ZONES EXCEPT NE AR AND MO BOOTHEEL SINCE THE FRONT WL HAVE PASSED THROUGH THERE LATE THIS AFTN. WL HAVE TO CUT POPS SLIGHTLY TONIGHT SINCE DEVELOPMENT HAS BEEN SO SLOW. WL LEAVE CATEGORICAL ACRS NE MS SINCE THE FRONT WL HAVE PLENTY OF TIME TO KICK OFF PRECIP BY THE TIME IT GETS THERE. COOLER AIR TO MOVE IN BEHIND FRONT AND TOOK A COMPROMISE OF THE MAV/FWC NUMBERS. FRONT WL MOVE TO JUST S OF THE CWFA BY 12Z. EXPECT SOME SCT RAIN ACRS N MS SAT MORNING BUT DRY AND CLOUDY ELSW. RAIN WL START PUSHING BACK INTO THE CWFA DURING SAT AFTN AS AN UPR LOW BEGINS TO MOVE E OUT OF TX AND OVERRUNNING STARTS TO DEVELOP ACRS THE FRONT JUST S OF THE CWFA. A SFC LOW WL TRACK NE ALONG THE FRONT SAT NIGHT AND BRING WIDESPREAD RAIN. PUT IN SOME THUNDER ACRS N MS SINCE SHOWALTER APPROACH ZERO AND ELEVATED CONVECTION POSSIBLE. SYSTEM WL EXIT SUNDAY...EXPECT IT DRY OUT DURING THE AFTN. HI PRES BUILDS IN FOR SUN NIGHT INTO MON. NEXT FRONT ON TRACK FOR TUE AFTN AND EVENING. MORE DRY WEATHER WED-SAT. .MEG...NONE SJM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM 2N JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0423 PM JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY SPOTTER.
0445 PM 1E RECTOR AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY SPOTTER.
0449 PM 1N WEINER AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0458 PM 1N BAY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0500 PM HOLCOMB MO 0.75 INCH HAIL
03/29/02 DUNKLIN REPORTED BY KENNET
POLICE.
0500 PM JONESBORO AR WIND DAMAGE
03/29/02 CRAIGHEAD CHIMNEY BLOWN DOWN AND
ROOF DAMAGE. REPORTED BY
CRAIGHEAD COUNTY EMA.
0504 PM BAY AR 0.75 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0508 PM 3N HARRISBURG AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0508 PM 1W TRUMAN AR TORNADO
03/29/02 POINSETT TORNADO IN OPEN FIELD.
BRIEF TOUCHDOWN. REPORTED
BY POINSETT COUNTY
SHERIFFS OFFICE.
0510 PM WOODLAND MILLS TN 0.88 INCH HAIL
03/29/02 OBION REPORTED BY SPOTTER.
0511 PM LAKE CITY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0518 PM 1W TRUMAN AR 0.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0550 PM LEPANTO AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM 2N JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0423 PM JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY SPOTTER.
0445 PM 1E RECTOR AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY SPOTTER.
0449 PM 1N WEINER AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0458 PM 1N BAY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0500 PM HOLCOMB MO 0.75 INCH HAIL
03/29/02 DUNKLIN REPORTED BY KENNET
POLICE.
0500 PM JONESBORO AR WIND DAMAGE
03/29/02 CRAIGHEAD CHIMNEY BLOWN DOWN AND
ROOF DAMAGE. REPORTED BY
CRAIGHEAD COUNTY EMA.
0504 PM BAY AR 0.75 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0508 PM 3N HARRISBURG AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0508 PM 1W TRUMAN AR TORNADO
03/29/02 POINSETT TORNADO IN OPEN FIELD.
BRIEF TOUCHDOWN. REPORTED
BY POINSETT COUNTY
SHERIFFS OFFICE.
0510 PM WOODLAND MILLS TN 0.88 INCH HAIL
03/29/02 OBION REPORTED BY SPOTTER.
0511 PM LAKE CITY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0518 PM 1W TRUMAN AR 0.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0550 PM LEPANTO AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0559 PM DYESS AR 0.75 INCH HAIL
03/29/02 MISSISSIPPI REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM 2N JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0423 PM JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY SPOTTER.
0445 PM 1E RECTOR AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY SPOTTER.
0449 PM 1N WEINER AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0453 PM PIGGOTT AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY CLAY COUNTY
SHERIFFS OFFICE.
0458 PM 1N BAY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0500 PM HOLCOMB MO 0.75 INCH HAIL
03/29/02 DUNKLIN REPORTED BY KENNET
POLICE.
0500 PM JONESBORO AR WIND DAMAGE
03/29/02 CRAIGHEAD CHIMNEY BLOWN DOWN AND
ROOF DAMAGE. REPORTED BY
CRAIGHEAD COUNTY EMA.
0504 PM BAY AR 0.75 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0508 PM 3N HARRISBURG AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0508 PM 1W TRUMAN AR TORNADO
03/29/02 POINSETT TORNADO IN OPEN FIELD.
BRIEF TOUCHDOWN. REPORTED
BY POINSETT COUNTY
SHERIFFS OFFICE.
0510 PM WOODLAND MILLS TN 0.88 INCH HAIL
03/29/02 OBION REPORTED BY SPOTTER.
0511 PM LAKE CITY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0518 PM 1W TRUMAN AR 0.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0550 PM LEPANTO AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0559 PM DYESS AR 0.75 INCH HAIL
03/29/02 MISSISSIPPI REPORTED BY SPOTTER.
0618 PM DYERSBURG TN 0.75 INCH HAIL
03/29/02 DYER REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0620 PM GREENFIELD TN 1.00 INCH HAIL
03/29/02 WEAKLEY REPORTED BY SPOTTER.
0659 PM BRIGHTON TN 0.75 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0705 PM BRIGHTON TN 1.00 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0710 PM MUNFORD TN 0.75 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM 2N JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0423 PM JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY SPOTTER.
0445 PM 1E RECTOR AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY SPOTTER.
0449 PM 1N WEINER AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0453 PM PIGGOTT AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY CLAY COUNTY
SHERIFFS OFFICE.
0458 PM 1N BAY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0500 PM HOLCOMB MO 0.75 INCH HAIL
03/29/02 DUNKLIN REPORTED BY KENNET
POLICE.
0500 PM JONESBORO AR WIND DAMAGE
03/29/02 CRAIGHEAD CHIMNEY BLOWN DOWN AND
ROOF DAMAGE. REPORTED BY
CRAIGHEAD COUNTY EMA.
0504 PM BAY AR 0.75 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0508 PM 3N HARRISBURG AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0508 PM 1W TRUMAN AR TORNADO
03/29/02 POINSETT TORNADO IN OPEN FIELD.
BRIEF TOUCHDOWN. REPORTED
BY POINSETT COUNTY
SHERIFFS OFFICE.
0510 PM WOODLAND MILLS TN 0.88 INCH HAIL
03/29/02 OBION REPORTED BY SPOTTER.
0511 PM LAKE CITY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0518 PM 1W TRUMAN AR 0.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0550 PM LEPANTO AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0559 PM DYESS AR 0.75 INCH HAIL
03/29/02 MISSISSIPPI REPORTED BY SPOTTER.
0618 PM DYERSBURG TN 0.75 INCH HAIL
03/29/02 DYER REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0620 PM GREENFIELD TN 1.00 INCH HAIL
03/29/02 WEAKLEY REPORTED BY SPOTTER.
0659 PM BRIGHTON TN 0.75 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0705 PM BRIGHTON TN 1.00 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0710 PM MUNFORD TN 0.75 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0745 PM BRIGHTON TN FLOODING
03/29/02 TIPTON WATER OVER ROADS.
REPORTED BY SPOTTER.
0755 PM BARTLETT TN 0.88 INCH HAIL
03/29/02 SHELBY REPORTED AT GERMANTOWN
ROAD AND HWY 70. REPORTED
BY SPOTTER.
0802 PM ARLINGTON TN 1.00 INCH HAIL
03/29/02 SHELBY HAIL COVERING THE GROUND
AT HWY 385 AND SUMMER
AVE. REPORTED BY SPOTTER.
0806 PM MEMPHIS TN 1.00 INCH HAIL
03/29/02 SHELBY AT WOLFCHASE MALL.
REPORTED BY SPOTTER.ARZ026>028-035-036-048-TNZ048>052-054-055-300330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 832 PM CST FRI MAR 29 2002 ...TORNADO WATCH CANCELLED FOR PORTIONS OF THE MID-SOUTH... THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN ARKANSAS...CRAIGHEAD...POINSETT...MISSISSIPPI...CROSS...CRITTENDEN AND ST. FRANCIS. IN WEST TENNESSEE...THE WATCH HAS BEEN CANCELLED FOR LAUDERDALE...TIPTON...CROCKETT...HAYWOOD...MADISON...HENDERSON AND DECATUR. THE WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING WEST TENNESSEE COUNTIES...SHELBY...FAYETTE...HARDEMAN...MCNAIRY...HARDIN AND CHESTER. IN ADDITION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CST FOR LEE AND PHILLIPS COUNTIES IN ARKANSAS...AS WELL AS ALL OF NORTH MISSISSIPPI.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM 2N JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0423 PM JONESBORO AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY SPOTTER.
0445 PM 1E RECTOR AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY SPOTTER.
0449 PM 1N WEINER AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0453 PM PIGGOTT AR 0.75 INCH HAIL
03/29/02 CLAY REPORTED BY CLAY COUNTY
SHERIFFS OFFICE.
0458 PM 1N BAY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0500 PM HOLCOMB MO 0.75 INCH HAIL
03/29/02 DUNKLIN REPORTED BY KENNET
POLICE.
0500 PM JONESBORO AR WIND DAMAGE
03/29/02 CRAIGHEAD CHIMNEY BLOWN DOWN AND
ROOF DAMAGE. REPORTED BY
CRAIGHEAD COUNTY EMA.
0504 PM BAY AR 0.75 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0508 PM 3N HARRISBURG AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0508 PM 1W TRUMAN AR TORNADO
03/29/02 POINSETT TORNADO IN OPEN FIELD.
BRIEF TOUCHDOWN. REPORTED
BY POINSETT COUNTY
SHERIFFS OFFICE.
0510 PM WOODLAND MILLS TN 0.88 INCH HAIL
03/29/02 OBION REPORTED BY SPOTTER.
0511 PM LAKE CITY AR 1.00 INCH HAIL
03/29/02 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0518 PM 1W TRUMAN AR 0.75 INCH HAIL
03/29/02 POINSETT REPORTED BY POINSETT
COUNTY SHERIFFS OFFICE.
0550 PM LEPANTO AR 1.75 INCH HAIL
03/29/02 POINSETT REPORTED BY SPOTTER.
0559 PM DYESS AR 0.75 INCH HAIL
03/29/02 MISSISSIPPI REPORTED BY SPOTTER.
0618 PM DYERSBURG TN 0.75 INCH HAIL
03/29/02 DYER REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0620 PM GREENFIELD TN 1.00 INCH HAIL
03/29/02 WEAKLEY REPORTED BY SPOTTER.
0659 PM BRIGHTON TN 0.75 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0705 PM BRIGHTON TN 1.00 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0710 PM MUNFORD TN 0.75 INCH HAIL
03/29/02 TIPTON REPORTED BY SPOTTER.
0745 PM BRIGHTON TN FLOODING
03/29/02 TIPTON WATER OVER ROADS.
REPORTED BY SPOTTER.
0755 PM BARTLETT TN 0.88 INCH HAIL
03/29/02 SHELBY REPORTED AT GERMANTOWN
ROAD AND HWY 70. REPORTED
BY SPOTTER.
0802 PM ARLINGTON TN 1.00 INCH HAIL
03/29/02 SHELBY HAIL COVERING THE GROUND
AT HWY 385 AND SUMMER
AVE. REPORTED BY SPOTTER.
0806 PM MEMPHIS TN 1.00 INCH HAIL
03/29/02 SHELBY AT WOLFCHASE MALL.
REPORTED BY SPOTTER.
0825 PM HICKORY WITHE TN 0.75 INCH HAIL
03/29/02 FAYETTE REPORTED BY SPOTTER.
0910 PM MOSCOW TN 1.00 INCH HAIL
03/29/02 FAYETTE REPORTED BY SPOTTER.The Memphis radar (KNQA), 143 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Twenty-seven cars in a car lot were damaged by the hail.
Some power lines were knocked down.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286622, 5286623, 5286624, 5286625, 5286626, 5286627, 5286628.